Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at May 28, 2017, 8:21 PM CDT for Dawson County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2017, 8:21 PM CDT (01:21 UTC)
- Expired
- May 28, 2017, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Hastings, NE
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 135 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2509 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
977 WWUS83 KGID 290121 SPSGID Special Weather Statement National Weather Service Hastings NE 821 PM CDT SUN MAY 28 2017 NEZ060-290145- Dawson NE- 821 PM CDT SUN MAY 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON COUNTY UNTIL 845 PM CDT... At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near Cozad, or 11 miles northwest of Lexington, moving southeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lexington, Cozad and Overton. This includes Interstate 80 between mile markers 220 and 240. LAT...LON 4084 10007 4098 9992 4072 9945 4071 10001 TIME...MOT...LOC 0121Z 308DEG 30KT 4087 9992 $$ Fay
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at May 28, 6:03 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 28, 6:03 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Hastings NE 603 PM CDT Sun May 28 2017 .SHORT TERM...(This evening through Monday) Issued at 237 PM CDT Sun May 28 2017 Scattered showers have developed across central and west central Nebraska this afternoon. These are aided by a weak perturbation that is best visualized on the 305K isentropic surface. RAP and HRRR soundings also show as much as 500 J of CAPE for western parts of the area, so I've included a chance of thunder for areas along and west of Highway 281. This activity is expected to dissipate late this afternoon as we lose diurnal heating and as this feature moves to our southeast. Later tonight, another such wave will move from north to south across the area, bringing us another chance for light showers. This should exit our Kansas counties tomorrow morning. Overall, any rain accumulation will be minimal. Tomorrow afternoon, expect another day of breezy northwest winds and highs in the mid to upper 70s. .LONG TERM...(Monday night through Sunday) Issued at 237 PM CDT Sun May 28 2017 Overall, there is little change in this forecast from the previous packages. Chances for thunderstorms return to north-central Kansas on Tuesday as a warm front starts lifting northward and stalls in that area. Models are showing 1000-1500 J/kg of CAPE in that vicinity along with around 40 kts of bulk shear. Therefore a strong storm isn't out of the question. The main uncertainty is how far north storms can make it. The GFS certainly looks to keep the best of the instability in central Kansas. Our best chance for thunderstorms arrives late Wednesday afternoon into Thursday morning as this front lifts northward, aided by an intensifying low-level jet. While this doesn't look particularly favorable for severe weather, the GFS does show 1500-2000 j/kg of MUCAPE and a 50 kt low-level jet to work with so this trend will need to be monitored by upcoming shifts. Temperature-wise, we will see seasonably warm conditions. Highs in the 70s and low 80s...possibly reaching the mid 80s Thursday and Friday as we stay in warm southerly flow. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Monday) Issued at 600 PM CDT Sun May 28 2017 Isolated to scattered showers have dotted the area this afternoon with the next round of potential rain showers and possibly a thunderstorm arriving later this evening and into tonight as an upper disturbance crosses the plains. With the potential for convection, have went with a VCSH in the tafs at this time. The gusty winds of today will subside tonight but increase again on Memorial in deep mixing. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Mangels LONG TERM...Mangels AVIATION...Fay
Hazardous weather outlook, May 28, 2:18 PM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 218 PM CDT Sun May 28 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 218 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible along and west of Highway 281 this afternoon and early evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms south of a line from Phillipsburg to Hebron on Tuesday. The best chance for thunderstorms will occur from Wednesday afternoon through Thursday morning as a warm front lifts through the area. Off and on chances for thunderstorms continue Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Mangels
In the hours before
Special weather statement, May 28, 8:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Hastings NE 821 PM CDT SUN MAY 28 2017 NEZ060-290145- Dawson NE- 821 PM CDT SUN MAY 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON COUNTY UNTIL 845 PM CDT... At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near Cozad, or 11 miles northwest of Lexington, moving southeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lexington, Cozad and Overton. This includes Interstate 80 between mile markers 220 and 240. LAT...LON 4084 10007 4098 9992 4072 9945 4071 10001 TIME...MOT...LOC 0121Z 308DEG 30KT 4087 9992 Fay
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:30 PM CDT | Special Weather Statement | GID | Dawson | 30 min |
| May 28, 8:59 PM CDT | Special Weather Statement | GID | Phelps | 31 min |
| May 28, 9:30 PM CDT | Special Weather Statement | GID | Harlan | 30 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.